Nevada, 2004

High Wind in Nevada, April 15, 2004

April 15, 2004 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 15, 6:25 AM PST, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 15, 6:25 AM PST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
725 AM PDT THU APR 15 2004

.UPDATE...
CANCELED WIND ADVISORY AS WIND NOW GUSTING TO 35 KT IN WIND PRONE
AREAS AND MUCH LESS ELSEWHERE. WALLMANN

.PREVIOUS DISCUSSION...
SHORTWAVE PUSHING INTO NORTHERN CALIFORNIA AND SOUTHERN OREGON IS
PRODUCING SOME LIGHT SHOWERS OVER THE SIERRA NORTH OF HIGHWAY 50 AND
INTO LASSEN AND MODOC COUNTIES.  MOISTURE PRODUCING THESE SHOWERS IS
VERY SHALLOW WITH VERY NOTICEABLE SHADOWING ON IR BY THE SIERRA.
PRECIP SHOULD END BY 6AM AS DRIER AIR IS BEING ADVECTED INTO
NORTHERN CALIFORNIA.  TROUGH DIGGING ALONG 135W WILL KEEP THE
PATTERN COOL AND UNSETTLED THROUGH SATURDAY.  EXPECTING ISOLATED TO
SCATTERED SHOWERS OVER THE FORECAST AREA ON FRIDAY AND SATURDAY.
WIND WILL BE BREEZY AGAIN TODAY AHEAD OF THE TROUGH...BUT WONT BE AS
STRONG AS YESTERDAY.  LAKE WIND ADVISORY IN EFFECT FOR TAHOE AND
PYRAMID.  BRONG
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MODELS STILL STRUGGLING A BIT AT TIMES WITH EXTENDED PATTERN...BUT
WILL LEAN TOWARD MORE CONSISTENT EURO/GFS SOLUTIONS. POSSIBLE BREAK
ON SUN FROM SYSTEMS PER GFS...BUT EURO KEEPS A FLATTER FLOW AHEAD OF
ANOTHER SHORT WAVE DROPPING INTO THE MEAN TROF. FOR THIS REASON WILL
KEEP LOW POPS BUT ONLY WEATHER MENTIONED IN ZONES/GRIDS FOR SIERRA
WITH POSSIBLE UPSLOPE. OTHERWISE AFOREMENTIONED SHORT WAVE WILL MOVE
THROUGH THE AREA LATE MON INTO TUES AND HAVE RAISED POPS A BIT FOR
THIS TIME PERIOD BASED ON GFS/EURO CONSISTENCY WITH SYSTEM. WITH
SOME COLD TEMPS ALOFT MAY SEE A FEW THUNDERSTORMS...BUT TOO EARLY TO
MENTION AT THIS TIME. THEN MODELS IN AGREEMENT WITH RIDGING TO BUILD
BACK INTO THE AREA FOR WED WHICH MAKES SENSE AS NEXT TROUGH TO DIG
FURTHER WEST. TEMPS SHOULD WARM UP TO NEAR NORMAL LEVELS WED AFTER
BEING 5-10 DEGREES BELOW NORMAL SUN-TUE. WALLMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADV THROUGH 10AM TODAY NVZ003.
     LAKE WIND ADV TODAY FOR PYRAMID LAKE AND LAKE TAHOE NVZ002-004.
CA...LAKE WIND ADV TODAY FOR LAKE TAHOE CAZ072.
&&
Hazardous weather outlook, Apr 15, 5:20 AM PST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
620 AM PDT THU APR 15 2004

CAZ070>073-NVZ001>005-161500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
620 AM PDT THU APR 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO THE
AREA TODAY. LAKE WIND ADVISORIES HAVE BEEN POSTED FOR LAKE TAHOE AND
PYRAMID LAKE...SEE WMO HEADER SXUS45 KREV FOR DETAILS. WIND ADVISORY
HAS BEEN ISSUED...SEE WMO HEADER WWUS75 KREV FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STARTING APRIL 15 2004...THE HAZARDOUS WEATHER OUTLOOK WILL ONLY BE
ISSUED WHEN HAZARDOUS WEATHER IS EXPECTED IN EASTERN CALIFORNIA OR
WESTERN NEVADA WITHIN THE NEXT SEVEN DAYS. WHEN THERE IS ANY THREAT
OF HAZARDOUS WEATHER...THIS OUTLOOK WILL BE ISSUED BY 7 AM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon

When
April 15, 9:49 AM PST
Where
S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.511, -119.499 (the zone’s center; the record gives no point)

55 knot (63 mph) wind gust reported by trained spotter 6 miles southwest of Gardnerville.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432189.